Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 1, NWS Green Bay, WI

May 15, 20114 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 15, 2011, 2:45 PM CDT for 4 counties in Wisconsin. It took effect at May 16, 2011, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 2:45 PM CDT (19:45 UTC)
In effect from
May 16, 2011, 3:00 AM CDT
Expired
May 16, 2011, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Portage County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS73 KGRB 151945
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN MAY 15 2011

...FROST LIKELY OVER PARTS OF CENTRAL WISCONSIN LATE TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BE BUILDING ITO THE
SOUTHEAST TONIGHT INTO THE WESTERN GREAT LAKES. WITH CLEAR SKIES
OVERHEAD...TEMPERATURES WILL BE FALLING TO NEAR FREEZING TONIGHT
OVER CENTRAL WISCONSIN...WHICH WILL RESULT IN AREAS OF FROST
DEVELOPING.

WIZ030-035-036-045-160400-
/O.NEW.KGRB.FR.Y.0001.110516T0800Z-110516T1200Z/
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
245 PM CDT SUN MAY 15 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. 

* TEMPERATURES: WIDESPREAD LOWER TO THE MIDDLE 30S ARE EXPECTED
  FOR MINIMUM TEMPERATURES TONIGHT.

* IMPACTS: THE NEAR FREEZING TEMPERATURES WILL HELP DEVELOP AREAS
  OF FROST. LOW LYING AND SHELTERED AREAS WILL BE MOST AT RISK FOR
  FROST. SENSITIVE PLANTS AND CROPS MAY BE DAMAGED DUE TO THE COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MPC
1 follow-up statement
567 
WWUS73 KGRB 160301
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT SUN MAY 15 2011

...FROST LIKELY OVER PARTS OF CENTRAL WISCONSIN LATE TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE WESTERN
GREAT LAKES REGION TONIGHT. WITH CLEAR SKIES AND DIMINISHING
WINDS EXPECTED...TEMPERATURES WILL FALL TO NEAR FREEZING OVER CENTRAL
WISCONSIN LATE TONIGHT...RESULTING IN AREAS OF FROST.

WIZ030-035-036-045-161200-
/O.CON.KGRB.FR.Y.0001.110516T0800Z-110516T1200Z/
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1001 PM CDT SUN MAY 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. 

* WIDESPREAD TEMPERATURES IN THE LOWER TO THE MIDDLE 30S ARE
  EXPECTED LATE TONIGHT.

* THE NEAR FREEZING TEMPERATURES WILL CAUSE AREAS OF FROST TO
  DEVELOP...ESPECIALLY IN SHELTERED...LOW LYING AREAS. SENSITIVE
  PLANTS AND CROPS MAY BE DAMAGED DUE TO THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 15, 4:50 AM CDT, 9 hours 55 minutes earlier.

Area forecast discussion, May 15, 4:50 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CDT SUN MAY 15 2011

.SHORT TERM...TODAY THROUGH MONDAY.

UPPER LOWS OVER WESTERN IA AND OVER OHIO VALLEY WILL CONTINUE TO
MEANDER AROUND EACH OTHER THIS PERIOD. MEANWHILE HIGH PRESSURE
WILL BUILD IN OVER AREA AT SURFACE AND ALOFT. FORECAST CONCERNS
THIS PERIOD INCLUDE WINDS AND LOW TEMPERATURES TONIGHT.

GRADIENT OVER AREA TO REMAIN STRONG THROUGH MUCH OF DAY BETWEEN SFC
HIGH PRESSURE OVER ONTARIO AND LOW PRESSURE OVER EASTERN LAKES.
VAD/PROFILERS INDICATING LLVL WINDS APPEARED TO HAVE PEAKED PAST
FEW HOURS AND WILL SLOWLY DIMINISH THROUGH THE MORNING. WITH
NORTHEAST DIRECTION EXPECT STRONG WINDS INTO GRB...FOX VALLEY AND
LAKESHORE THROUGH MUCH OF DAY. QUESTION IS HOW FAST WINDS WILL
BACK OFF TONIGHT OVER NORTH CENTRAL AND CENTRAL ZONES. GUIDANCE
INDICATES THAT WINDS WILL STAY UP IN THE 5 TO 10 MPH
RANGE...MAKING FROST THREAT NIL. GIVEN PAST PERFORMANCE OF MODELS
THINK WINDS WILL DECOUPLE OR BE LESS THAN WHAT GUIDANCE WOULD
INDICATE. WITH LOWS IN THE MID 30S CENTRAL WI AND NEAR 30 NORTH
CENTRAL RAISED FROST CONCERNS TO HIGHER LEVEL...THOUGH WILL HOLD
OFF ON HEADLINES IN COORDINATION WITH NEIGHBORS.

HIGH TEMPERATURES FOR YESTERDAY...ACTUALLY OCCURRED OVERNIGHT
WITH MANY SITES STILL NEAR 50 SOUTH AND EAST...MID 40S NORTH.
GIVEN EXPECTED SUN AND WARMER START HAVE BUMPED HIGHS UP A FEW FOR
TODAY. STILL SOME 10 DEGREES BELOW NORMS....

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
HIGH PRESSURE BUILDS INTO CENTRAL AND NORTH CENTRAL WISCONSIN MONDAY
NIGHT. A WIDESPREAD FREEZE OR FROST IS EXPECTED NORTH AND WEST OF
A MARINETTE TO OSHKOSH LINE AS TEMPERATURES WILL FALL WELL INTO
THE 20S TO AROUND 30. FOR THE REMAINDER OF THE FORECAST AREA
EXCLUDING DOOR COUNTY...AREAS OF FROST IS EXPECTED AWAY FROM THE BAY
AND LAKE AS WINDS SHOULD REMAIN UP TO PREVENT A WIDESPREAD FROST.
ENOUGH OF A GRADIENT WIND SHOULD PREVENT A FROST ACROSS DOOR
COUNTY. ON TUESDAY...A SUNNY DAY WITH LOW HUMIDITY IS EXPECTED
WITH HIGHS MAINLY IN THE 60S...EXCEPT COOLER BY THE BAY AND LAKE
WITH READINGS ONLY IN THE UPPER 40S AND 50S.

FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...MODELS HAVE BEEN
INDICATING ENERGY ENTERING A CLOSED UPPER LOW ACROSS THE EAST COAST
AND RETROGRADE THE SYSTEM WESTWARD TOWARDS WISCONSIN. LATEST MODELS
RUNS HAVE BACKED OFF ON THE TIMING OF THIS SYSTEM...THEREFORE REMOVED
ANY MENTION OF RAIN FOR TUESDAY NIGHT AND WEDNESDAY. FOR NOW...WILL
KEEP THE CHANCES FOR SHOWERS WEDNESDAY NIGHT AND THURSDAY AS CANADIAN
AND ECMWF MODELS INDICATE SHORTWAVE ENERGY PIVOTING AROUND THE
RETROGRADING UPPER LOW TO BRING A CHANCE OF SHOWERS TO THE AREA.

FOR THE FRIDAY THROUGH SATURDAY PERIOD...MODEL DIFFERENCES
CONTINUE WITH SYSTEM APPROACHING FROM THE WEST. ECMWF WAS MORE
PRONOUNCED WITH RIDGING OVER WISCONSIN THAT WOULD KEEP US DRY
THROUGH SATURDAY AFTERNOON. GFS WAS MUCH QUICKER IN BRINGING
PRECIPITATION INTO THE WEST FRIDAY NIGHT AND ACROSS THE ENTIRE
AREA SATURDAY. HAVE TRENDED TOWARD THE SLOWER ECMWF SOLUTION FOR
THE TIME BEING.

WILL NEED TO MONITOR LOW TEMPERATURES TUESDAY NIGHT. LATER
SHIFTS MAY NEED TO LOWER MIN TEMPERATURES IF CLOUD COVER DOES
NOT ARRIVE FROM THE EAST COAST RETROGRADING UPPER LOW. A GRADUAL
WARMING TREND IS EXPECTED THIS WEEK WITH TEMPERATURES CLOSE TO
NORMAL BY THE END OF THE WORK WEEK.
&&

.AVIATION...

LOW CLOUDS HAVE CLEARED THE REGION...THOUGH STILL HAVE GOOD AMOUNT OF HIGH
CLOUDINESS OVER STATE. HIGH CLOUDS WILL ALSO EXIT THE AREA TODAY
WITH MOSTLY CLEAR SKIES EXPECTED TONIGHT AND MONDAY. NORTHEAST
WINDS AROUND 40 KTS JUST OFF THE SURFACE THIS MORNING WILL PRODUCE
LLWS FOR TAFS THIS MORNING. STRONG...GUSTY WINDS FROM THE
NORTHEAST EXPECTED AT THE SURFACE THROUGH MUCH OF
TODAY...DIMINISHING WEST LATE AFTERNOON...CONTINUING INTO EVENING
IN THE EAST.
&&

.MARINE...MODELS INDICATE THAT WINDS ARE PEAKING AT THIS
TIME. AFTER LULL LAST EVENING...FEW MARINE SITES ARE CURRENTLY
GUSTING IN THE 30 TO 35KT RANGE. SOME OF THE STRONGEST WINDS
COMING OFF SOUTHERN BAY WITH GRB PEAKING AT 36KTS LAST HOUR. EXPECT
WINDS TO SLOWLY BACK DOWN THIS MORNING. SMALL CRAFT ADVISORY STILL
IN EFFECT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, May 15, 10:29 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 AM CDT SUN MAY 15 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161530-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1029 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE TONIGHT
WELL AWAY FROM THE LAKE AND BAY. ANYONE WHO HAS ALREADY PURCHASED
COLD-SENSITIVE PLANTS SHOULD MAKE PREPARATIONS TO PROTECT THE
PLANTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT
AND POSSIBLY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-161530-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1029 AM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE FORCE GUSTS WILL CONTINUE THROUGH LATE THIS AFTERNOON ALONG
THE LAKE MICHIGAN SHORELINE AREAS.  CONDITIONS HAZARDOUS TO SMALL
CRAFT ARE EXPECTED THROUGH TONIGHT FOR ALL NEARSHORE ZONES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:21 AM CDTGale WarningGRB6 hr

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.